Arkansas, 2003

Hail in Arkansas, July 13, 2003

July 13, 2003 · NWS LZK · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 1:38 AM CST, 8 hours 2 minutes earlier.

Area forecast discussion, Jul 13, 1:38 AM CST, 8 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
238 AM CDT SUN JUL 13 2003

TROPICAL STORM CLAUDETTE CONTINUES TO SPIN OVER THE GULF OF MEXICO
AND WILL LIKELY NOT HAVE MUCH AFFECT ON ARKANSAS WEATHER SINCE IT IS
EXPECTED TO MAKE LANDFALL SOUTH OF THE TEXAS AND MEXICO BORDER.
MEANWHILE AN UPPER LEVEL SHORTWAVE WILL MOVE TOWARDS ARKANSAS FROM
THE NORTHWEST SO WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS
TODAY OVER MOST LOCATIONS. THERE IS A SLIGHT RISK OF SEVERE WEATHER
OVER ABOUT THE SOUTHWESTERN TWO THIRDS TODAY THROUGH TONIGHT. WILL
NOT STRAY TOO FAR FROM GUIDANCE TEMPERATURES WHICH APPEAR
REASONABLE.

FCSTID =   29
HRO   87  68  90  68 /  30  10  10  10
LIT   91  72  93  73 /  30  20  10  10
HOT   92  73  92  71 /  30  20  10  10
PBF   92  73  94  73 /  30  30  10  10

.LZK...
AR...NONE.
Hazardous weather outlook, Jul 13, 4:39 AM CST, 5 hours 1 minute before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN JUL 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
SOUTHERN AND WESTERN ARKANSAS THROUGH TONIGHT. A STALLED FRONTAL
BOUNDARY NEAR THE ARKANSAS AND MISSOURI BORDER WILL MOVE SLOWLY
SOUTH TODAY. MEANWHILE...A NORTHWEST WIND ALOFT WILL DRIVE WEAK
SYSTEMS TOWARD THE REGION FROM THE PLAINS. THE SYSTEMS WILL INTERACT
WITH THE FRONT...WITH SCATTERED THUNDERSTORMS DEVELOPING.

THUNDERSTORMS WERE ALREADY DEVELOPING EARLY THIS MORNING NEAR THE
FRONT IN NORTHEAST OKLAHOMA...AND WERE PUSHING INTO NORTHWEST
ARKANSAS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL BEFORE
DISSIPATING LATER THIS MORNING.

THIS AFTERNOON AND TONIGHT...IT APPEARS THAT THE HEAT OF THE DAY
WILL HELP DESTABILIZE THE ATMOSPHERE...WITH ANOTHER ROUND OF
SCATTERED THUNDERSTORMS DEVELOPING. IT LOOKS LIKE THE STORMS WILL
FORM A LITTLE FARTHER SOUTH...AFFECTING MAINLY CENTRAL INTO SOUTHERN
ARKANSAS. STORMS THAT BECOME SEVERE WILL PRODUCE LARGE HAIL AND
STRONG TO DAMAGING WINDS.

IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE
POTENTIAL FOR LOCALLY HEAVY RAIN. MOISTURE LEVELS HAVE BEEN SLOWLY
INCREASING IN THE ATMOSPHERE...WHICH WILL MAKE STORMS MORE EFFICIENT
RAIN PRODUCERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RIDGE OF HIGH PRESSURE TO THE WEST WILL BUILD ACROSS THE REGION
DURING THE UPCOMING WEEK. THIS WILL CUTOFF THE NORTHWEST WIND ALOFT
AND WILL ALSO CAP THE ATMOSPHERE. THE CAPPING WILL TEND TO LIMIT
THUNDERSTORM DEVELOPMENT. GIVEN THIS...IT APPEARS THE WEATHER IN
ARKANSAS WILL SETTLE INTO A MORE TYPICAL SUMMERTIME PATTERN. THERE
WILL BE ISOLATED TO SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS.

TROPICAL STORM CLAUDETTE IS EXPECTED TO REMAIN WELL SOUTH OF
ARKANSAS...AFFECTING THE SOUTH TEXAS COAST OR NORTHERN MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT ACROSS SOUTHERN
AND WESTERN ARKANSAS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Conway

When
July 13, 9:40 AM CST
Where
Conway County, 1 mi S of Oppello
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.083, -92.767

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330509.